MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; CATHETER,INTRAVASCULAR,THE

B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; CATHETER,INTRAVASCULAR,THE
Catalog Number 4254562-02
Medical Device Problem Code Fail-Safe Problem (2936)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 07/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the user facility: details of complaint (reported issue): "anesthesia went to start an iv on a patient, the needle portion went thru the side of the iv catheter.I have placed both the iv catheter and needle in a red sharps container.The needle is protected in sharps contained and the iv catheter has patient's blood in it.Please be careful when opening the red sharps box to view item." level of harm: no apparent harm - reached patient/person, inconvenient impact of incident: unsuccessful 1st attempt iv start.Second attempt was required and was successful.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow-up will be submitted when the investigation results become available.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number(b)(4).A review of the device history record (dhr) was performed for the reported lot number and no abnormalities or nonconformances were noted during the in process or final product inspection.This product line is assembled on an automatic assembly machine equipped with 100% vision system and test stations.Along the machines, there is 100% inspection on the condition of the catheter tip.Parts found out of the inspection on the condition of the catheter tip.Parts found out of the inspection criteria will be detected and be rejected by machine.The process cards shows no abnormalities for the complaint batch.No sample was provided for evaluation.Based on the data from the investigation we are unable to determine the root cause of the reported incident.The reported defect was unable to be confirmed.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) used sample was submitted to the manufacturer for evaluation.Through visual examination, the capillary was observed to be have been pierced by the cannula near the catheter hub horn.A review of the device history record (dhr) was performed for the reported lot number and no abnormalities or nonconformance's were noted during the in process or final product inspection.This product line is assembled on an automatic assembly machine equipped with 100% vision system and test stations.Along the machines, there is 100% inspection on the condition of the catheter tip.Parts found out of the inspection on the condition of the catheter tip.Parts found out of the inspection criteria will be detected and be rejected by machine.The process cards shows no abnormalities for the complaint batch.Based on the investigation, the defect is more than likely a result of an application error and not a manufacturing error.The defect is most likely due to reinsertion of the cannula.Based on this information, the complaint is not confirmed.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
INTROCAN SAFETY®
Common Device Name
CATHETER,INTRAVASCULAR,THE
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun strabe 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B. BRAUN MELSUNGEN AG
carl-braun strabe 1
melsungen, hessen 34212
GM   34212
Manufacturer Contact
jonathan severino
901 marcon blvd
allentown, PA 18109
4847197287
MDR Report Key19928030
Report Number9610825-2024-00636
Device Sequence Number8083190
Product Code FOZ
UDI-Device Identifier04046963318369
UDI-Public(01)04046963318369
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K020785
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4254562-02
Device Lot Number23M27G8263
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date09/17/2024
11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown